MAUDE Adverse Event Report: HITACHI,LTD. PROBEAT-FR; PROTON BEAM THERAPY SYSTEM

HITACHI,LTD. PROBEAT-FR; PROTON BEAM THERAPY SYSTEM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as a part of a retrospective review and remediation effort based on enhancements made to the company's mdr filing processes.This event is being filed in accordance with a capa which has been opened to manage the actions related to remediation of legacy mdrs.
 
Event or Problem Description
"during positioning in the pias's 3d3d matching mode, while transferring cbct images from cirs to pias, when the float image selection button on the pias screen was pressed, it displayed cbct images that were insufficient in number.This revealed a clear displacement in the y-direction (body axis direction) compared to the planning ct.Subsequently, upon checking ois at the customer's site on a later date, it was found that instead of the expected 160 images, there were only 135 images.It was reported that the incident occurred on (b)(6) 2024, and the customer contacted us on (b)(6) 2024.Following the above customer contact, we conducted a review of the logs for all treatments.It was found that on (b)(6) 2024, there was a possibility of completing 3d3d patient positioning approximately 5mm off in the body axis direction (with 5 images missing) and proceeding with treatment.There have been no reports of health injury.[treatment on (b)(6) 2024] after performing position confirmation in 2d2d mode following 3d3d positioning, treatment was carried out at the correct position after repositioning, so there are no health injury.[treatment on (b)(6) 2024] there is a possibility that treatment was performed after completing positioning at a location shifted 5mm in the body axis direction, but according to the dose evaluation conducted by the customer, there are no reported health injury for the patient.In our dose evaluation, we concluded that even if a positional shift occurs during a single fraction of fractionated treatment, the underdose, which can be corrected by re-irradiation, or the unintended overdose to healthy tissue will remain within one fraction.In the operating manual, it is stated that cbct images are automatically transferred to pias, and there is no mention of pressing the float image selection button.However, therapists may cause the event to occur by pressing the float image selection button during image transfer.Although the events that have occurred this time will not lead to an unreasonable risk of substantial harm to public health, we determined that this event is a 30-days reportable event for potential risks to specific users.Following the issuance of a service bulletin, user training was conducted to prevent recurrence.We also determined a recall is necessary in order to avoid recurrence of unintended user operations.".

Brand Name
PROBEAT-FR
Common Device Name
PROTON BEAM THERAPY SYSTEM
Manufacturer (Section D)
HITACHI,LTD.
226-44-141-1, wakashiba
kashiwa-shi, chiba 277-0 871
JA  277-0871
Manufacturer Contact
mikimoto takamatsu
226-44-141-1, wakashiba
kashiwa-shi, chiba 277-0-871
JA   277-0871
MDR Report Key23819356
Report Number1000162206-2025-00001
Device Sequence Number15969269
Product Code LHN
UDI-Device Identifier04560333350204
UDI-Public(01)04560333350204(11)240112
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown